advertisement
Question
Posted by: guy | 2007/03/28

birth control and seizures

My girlfriend has minor epilepsy. If she went on birth control could it have a dangerous effect on her epilepsy?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSexologist

By birth control I am first going to assume you mean the Pill or the Patch. In both these case the anti convulsive medication can cause the Pill or Patch to be less effective. So she can fall pregnant as the Pill can be less effective. She needs to look at other forms of contraception - maybe IUD, Mirena, Injectables, Foam, or vaginal pessaries, or condoms.

Always check with your gynaeof health care provider

Dr Elna Mcintosh

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement